Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 

 

Characteristic elements for $p$-torsion Iwasawa modules


Authors: Konstantin Ardakov and Simon Wadsley
Journal: J. Algebraic Geom. 15 (2006), 339-377
DOI: https://doi.org/10.1090/S1056-3911-05-00415-7
Published electronically: June 7, 2005
MathSciNet review: 2199061
Full-text PDF

Abstract | References | Additional Information

Abstract: Let $G$ be a compact $p$-adic analytic group with no elements of order $p$. We provide a formula for the characteristic element (J. Coates, et. al., The $GL_2$ main conjecture for elliptic curves without complex multiplication, preprint) of any finitely generated $p$-torsion module $M$ over the Iwasawa algebra $\Lambda_G$ of $G$ in terms of twisted $\mu$-invariants of $M$, which are defined using the Euler characteristics of $M$ and its twists. A version of the Artin formalism is proved for these characteristic elements. We characterize those groups having the property that every finitely generated pseudo-null $p$-torsion module has trivial characteristic element as the $p$-nilpotent groups. It is also shown that these are precisely the groups which have the property that every finitely generated $p$-torsion module has integral Euler characteristic. Under a slightly weaker condition on $G$ we decompose the completed group algebra $\Omega_G$ of $G$ with coefficients in $\mathbb{F} _p$ into blocks and show that each block is prime; this generalizes a result of Ardakov and Brown (Primeness, semiprimeness and localisation in Iwasawa Algebras, submitted). We obtain a generalization of a result of Osima (On primary decomposable group rings, Proc. Phy-Math. Soc. Japan (3) 24 (1942) 1-9), characterizing the groups $G$ which have the property that every block of $\Omega_G$ is local. Finally, we compute the ranks of the $K_0$ group of $\Omega_G$ and of its classical ring of quotients $Q(\Omega_G)$ whenever the latter is semisimple.


References [Enhancements On Off] (What's this?)


Additional Information

Konstantin Ardakov
Affiliation: Christ’s College, University of Cambridge, Cambridge CB2 3BU, United Kingdom
Email: K.Ardakov@dpmms.cam.ac.uk

Simon Wadsley
Affiliation: DPMMS, University of Cambridge, Cambridge CB3 OWB, United Kingdom
Email: S.J Wadsley@dpmms.cam.ac.uk

DOI: https://doi.org/10.1090/S1056-3911-05-00415-7
Received by editor(s): February 27, 2005
Received by editor(s) in revised form: March 30, 2005
Published electronically: June 7, 2005

Journal of Algebraic Geometry
The Journal of Algebraic Geometry
is sponsored by the Department of Mathematical Sciences
of Tsinghua University
and is distributed by the American Mathematical Society
for University Press, Inc.
Online ISSN 1534-7486; Print ISSN 1056-3911
© 2017 University Press, Inc.
Comments: jag-query@ams.org
AMS Website